Alert archive / Florida / Small Craft Advisories in 2015
Small Craft Advisory 2, NWS Miami, FL
NWS Miami, FL issued this small craft advisory at Jan 16, 2015, 4:02 AM EST. It took effect at Jan 16, 2015, 10:00 AM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 16, 2015, 4:02 AM EST (09:02 UTC)
- In effect from
- Jan 16, 2015, 10:00 AM EST
- Expired
- Jan 16, 2015, 7:00 PM EST
- In force
- 9 hr
- Issued by
- NWS Miami, FL
The text
As transmitted, in the capitals the NWS used until 2016.
678 WHUS72 KMFL 160902 MWWMFL URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 402 AM EST FRI JAN 16 2015 AMZ650-670-161715- /O.NEW.KMFL.SC.Y.0002.150116T1500Z-150116T2100Z/ COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- 402 AM EST FRI JAN 16 2015 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 4 PM EST THIS AFTERNOON. WAVES: SEAS BUILDING TO 7 FEET ACROSS THE GULF STREAM WATERS OFF THE PALM BEACH COUNTY COAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/MIAMI
1 follow-up statement
222 WHUS72 KMFL 161435 MWWMFL URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 935 AM EST FRI JAN 16 2015 AMZ650-670-170000- /O.EXT.KMFL.SC.Y.0002.150116T1500Z-150117T0000Z/ COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- 935 AM EST FRI JAN 16 2015 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 PM EST THIS EVENING. WAVES: SEAS BUILDING TO 7 FEET ACROSS THE GULF STREAM WATERS OFF THE PALM BEACH COUNTY COAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/MIAMI
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 16, 12:40 AM EST, 3 hours 22 minutes earlier.
Area forecast discussion, Jan 16, 12:40 AM EST, 3 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 1240 AM EST FRI JAN 16 2015 .AVIATION...MVFR CIGS ARE CURRENTLY PREVAILING ACROSS THE SOUTH FLORIDA TERMINALS EARLY THIS MORNING. WHILE BRIEF IFR IS POSSIBLE OVERNIGHT, BELIEVE CIGS WILL PREVAIL JUST ABOVE IFR CATEGORY. NORTHERLY WINDS WILL PREVAIL AT 5-10 KT. A FEW SHOWERS ARE POSSIBLE, MAINLY NEAR KPBI THROUGH THE DAY...BUT WITH LITTLE IMPACTS. /GREGORIA && .PREV DISCUSSION... /ISSUED 935 PM EST THU JAN 15 2015/ UPDATE... THE EVENING WATER VAPOR LOOP SHOWED A SHORTWAVE TROUGH ADVANCING EASTWARD ACROSS THE REGION WITH PLENTY OF MID-UPPER MOISTURE IN PLACE AHEAD IT. THIS MOISTURE COMBINED WITH A FRONTAL BOUNDARY WILL CONTINUE TO SUPPORT THE CLOUDY CONDITIONS AND ABOVE AVERAGE TEMPERATURES OVERNIGHT. THIS CLOUD COVERAGE SHOULD KEEP THE FOG CHANCES LOW. THE BEST CHANCE FOR SHOWERS WILL REMAIN OVER THE ADJACENT ATLANTIC WATERS NEAR A PERSISTENT CONFLUENT BOUNDARY. INCREASING NORTHERLY WINDS AND SEAS WILL BE EXPECTED OVER THE MARINE AREAS TONIGHT THROUGH FRIDAY IN THE WAKE OF THE FRONTAL BOUNDARY (EXERCISE CAUTION HEADLINES WERE INCLUDED IN THE EVENING UPDATE FOR THE PALM BEACH WATERS). OTHERWISE, ONLY MINOR CHANGES BASED ON THE LATEST OBSERVATIONS AND TRENDS WERE MADE TO THE GRIDDED FORECAST PACKAGE THIS EVENING WITH NO SIGNIFICANT UPDATES ANTICIPATED. /85 PREV DISCUSSION... /ISSUED 653 PM EST THU JAN 15 2015/ AVIATION... IFR CIGS IN THE WAKE OF A COLD FRONT WILL BE THE MAIN TAF CONCERN THROUGH FRIDAY AFTERNOON/EVENING. THE LOW CIGS COULD BEGIN AS EARLY AS MIDNIGHT AND CONTINUE THROUGH THE FRIDAY MORNING HOURS BEFORE LIFTING TO MVFR/VFR FRIDAY AFTERNOON. NORTHERLY WINDS WITH A FEW MODERATE GUSTS WILL BE EXPECTED FRIDAY, ESPECIALLY THROUGH THE AFTERNOON PERIOD. /85 PREV DISCUSSION... /ISSUED 242 PM EST THU JAN 15 2015/ SHORT TERM (TONIGHT-SATURDAY NIGHT)... A VERY PROGRESSIVE UPPER AIR FLOW WILL CONTINUE ACROSS EASTERN NORTH AMERICA AT LEAST THROUGH THE WEEKEND. SOUTH FLORIDA IS CURRENTLY UNDER A ZONAL FLOW PATTERN WITH A TROUGH MOVING OUT OF THE SOUTHERN PLAINS INTO THE SOUTHEAST STATES TONIGHT. THIS WILL INDUCE LOWER PRESSURE AT THE SURFACE WITH THE HIGH PRESSURE CURRENTLY RIDGING ALONG THE EAST COAST OF THE U.S. TO RAPIDLY SHIFT EAST INTO THE ATLANTIC AND THE SURFACE WIND OVER SOUTH FLORIDA VEERING TO THE NORTHEAST THIS AFTERNOON. THE NORTHEAST WIND WILL BE VERY BRIEF AS THE TROUGH CONTINUES EAST AND ITS ASSOCIATED COLD FRONT MOVES INTO CENTRAL FLORIDA AROUND MIDNIGHT AND INTO SOUTH FLORIDA EARLY FRIDAY MORNING. FORECAST SOUNDINGS ARE SHOWING THE BOUNDARY LAYER TO REMAIN MOIST AHEAD OF THE FRONT BUT DO NOT INDICATE A STRONG INVERSION DEVELOPING AS MORE MIXING OCCURS WITH THE APPROACH OF THE COLD FRONT. SOME OF THE HIGH RESOLUTION SHORT TERM MODEL GUIDANCE IS HINTING ONCE AGAIN AT ANOTHER ROUND OF LOW STRATUS AFTER 09Z TONIGHT BUT ANALYZING THE FORECAST SOUNDING SUGGESTS IT WILL NOT BE AS DEEP OF A LAYER AND THUS WILL ERODE MUCH FASTER IN THE MORNING HOURS ON FRIDAY. THERE IS ENOUGH MOISTURE WITH THE FRONT THAT THERE COULD BE SOME SHOWER ACTIVITY FRIDAY MORNING AND THEN CLEARING OUT DURING THE AFTERNOON AS DRIER AIR FILTERS IN BEHIND THE FRONT AS IT CONTINUES TO MOVE OFF THE SOUTHEAST COAST BETWEEN 18-20Z. SOME COOLING WILL OCCUR FRIDAY NIGHT/SATURDAY MORNING BUT TEMPERATURES ARE EXPECTED TO ONLY COOL TO NEAR MID JANUARY AVERAGES. LONG TERM (SUNDAY-THURSDAY)... THE FIRST PORTION OF THE EXTENDED PERIOD WILL SEE A STRONGER PUSH OF COOLER AIR WITH THE NEXT COLD FRONT SCHEDULED TO MOVE ACROSS SOUTH FLORIDA SUNDAY AFTERNOON. THIS WILL A DEEPER MID LEVEL TROUGH AND THUS A STRONGER COLD FRONT. THE GFS NOW KEEPS MOST OF THE DEEP LAYER MOISTURE TO OUR SOUTH BUT THE NAM IS SHOWING PWAT WELL OVER 1.5" SO WILL PROBABLY GO WITH A BLEND OF THE TWO FOR NOW. THE NAM IS ALSO INDICATING AN OUTSIDE CHANCE FOR A FEW LIGHTNING STRIKES ON SUNDAY AFTERNOON BUT WILL HOLD OFF UNTIL WE GET MORE OF CONSISTENCY BETWEEN MODEL RUNS. TEMPERATURES ON MONDAY MORNING WILL RANGE FROM THE 40S WEST OF LAKE OKEECHOBEE TO THE MID 50S ALONG THE SOUTHEAST COAST WHICH IS SLIGHTLY BELOW THE AVERAGES FOR THIS TIME OF YEAR. BEYOND MONDAY WILL SEE A RETURN TO NEAR ZONAL FLOW FOR SOUTH FLORIDA WITH SURFACE HIGH PRESSURE CENTERED OVER THE PENINSULA THROUGH MUCH OF THE WEEK. THIS WILL LEAD TO PLEASANT CONDITIONS WITH A VERY SLOW WARMING TREND WITH THE HIGH PRESSURE SHIFTING EAST LATE IN THE WEEK WITH THE APPROACH OF ANOTHER MID LEVEL TROUGH. MARINE... WIND AND SEAS WILL BUILD LATE TONIGHT THROUGH FRIDAY MORNING AS THE COLD FRONT MOVES ACROSS THE LOCAL WATERS. THERE WILL NEED TO BE AT LEAST A SCEC STATEMENT FOR THE ATLANTIC WATERS DUE TO SEAS BUILDING TO 6 FEET AND A NORTH WIND OF 15-20 KNOTS. THERE COULD EVEN BE A BRIEF PERIOD OF SEAS TO 7 FEET OVER THE GULF STREAM WATERS OFF OF PALM BEACH COUNTY. WIND AND SEAS WILL GRADUALLY SUBSIDE ON SATURDAY BUT THEN BUILD AGAIN LATE IN THE WEEKEND OR EARLY NEXT WEEK BEHIND THE NEXT COLD FRONT. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 58 74 62 77 / 0 10 10 20 FORT LAUDERDALE 60 74 64 77 / 10 10 10 20 MIAMI 59 75 63 78 / 10 10 10 20 NAPLES 53 73 60 73 / 0 0 10 10 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. &&
Hazardous weather outlook, Jan 16, 4:02 AM EST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 402 AM EST FRI JAN 16 2015 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 162115- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 402 AM EST FRI JAN 16 2015 ...MODERATE RISK OF RIP CURRENTS ATLANTIC BEACHES... ...HAZARDOUS SEAS IN THE GULF STREAM OFF THE PALM BEACH COAST TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT RIP CURRENTS: THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE ATLANTIC BEACHES. WAVES: SEAS ARE FORECAST TO BUILD TO AROUND 7 FEET IN THE GULF STREAM OFF THE PALM BEACH COUNTY COAST TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A MODERATE RISK OF RIP CURRENTS WILL CONTINUE AT THE ATLANTIC BEACHES ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. GREGORIA
Nearby
Small Craft Advisories in Florida, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.